Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 162, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 20, 1995, 8:57 PM CDT for Reno County, Kansas. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1995, 8:57 PM CDT (01:57 UTC)
- Expired
- Jul 20, 1995, 9:35 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Reno County, KS
The radar
The Wichita radar (KICT), 66 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 210158 RRA SVRICT KSC155-210245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 857 PM CDT THU JUL 20 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...SOUTHERN RENO COUNTY AT 856PM A SEVERE THUNDERSTORM WAS LOCATED NEAR ARLINGTON OR 25 MILES SOUTHWEST OF HUTCHINSON. THE STORM IS MOVING SOUTHEAST AT 25 MPH AND WILL REACH PRETTY PRAIRIE BY 930PM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. RENO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:58 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 20, 3:58 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 358 PM CDT THU JUL 20 1995 MODELS IN GENERAL AGREEMENT WITH MOVING TROF ACROSS KS TMRW AND BRINGING HIGH INSTABILITY ACROSS THE AREA. MOISTURE WILL BE ON THE INCREASE DURING THE OVERNIGHT IN THE WEST AND MOISTURE WILL REMAIN IN PLACE ACROSS THE EAST. WAA SETS UP TONIGHT AND INTO TMRW AFTERNOON AND THIS IS PICKED UP BY LOOKING AT THE I306-307 SFCS. LOOKS LIKE BEST UPPER DYNAMICS WILL BE OVER EAST NEBRASKA BUT THERE COULD BE SOME ACTIVITY ACROSS CWA LATE IN DAY OR TMRW NIGHT WITH THE TROF...HIGH INSTABILITY...MOISTURE... HEATING OF DAY...AND SMALL CAP. GUIDANCE IS IN GOOD AGREEMENT IN SOME PLACES AND DIVERGES IN OTHERS. HAVE USED A BLEND WITH A TREND TO THE FWC. RSL 64/91 12 SLN 65/92 -2 ICT 68/91 -2 HUT 67/92 -2 CNU 67/90 -2 KING
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.